or Connect
Mothering › Mothering Forums › Baby › Life With a Baby › horrible, terrible, awful rash
New Posts  All Forums:Forum Nav:

horrible, terrible, awful rash

post #1 of 3
Thread Starter 
My 4 1/2 week old has an incredibly awful rash on his face, chest, back, and arms. It started right after I had to go on an antibiotic because of a bladder infection, so my doctor switched my antibiotic but isn't sure if it's causing the rash or not. It started off looking like baby acne, but has since progressed to full out red flaky rash oozing yellow stuff. Maybe eczema? My ped just said to keep lotion on the rash and come back in a week to see how it's doing. Anyone else run into a rash like this? Does it sound like an allergy thing? I feel awful for the little guy, it looks really itchy and uncomfortable. And it's covering his entire face, ears, etc. I would really appreciate any tips on how to soothe the rash and prevent it from coming back!
post #2 of 3
The antibiotic most likely compromised your babe's delicate digestive system and thus, his immune system. The eczema is the response to that disruption. First thing I would suggest is getting on a good probiotic yourself (or making some homemade yogurt or kefir). Your babe may also be able to take some (I would verify that with someone though, b/c I am not sure due to his age).

We have an eczema support thread in the allergy forum, where much help can be found.
http://www.mothering.com/discussions...d.php?t=289118
post #3 of 3
I second what Swirly said...... your babe's immune system has been compromised, so you'll have to bulk it up...
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Life With a Baby
Mothering › Mothering Forums › Baby › Life With a Baby › horrible, terrible, awful rash